Georgia, 2014Ice Storm in Georgia, February 12 to 13, 2014
February 12 to 13, 2014 · NWS CHS · 5 events in 5 counties and zones
An area of low pressure tracked from the Gulf of Mexico to off the southeast coast, producing widespread precipitation across southeast Georgia. A wedge of high pressure provided shallow, cold air, supporting the development of freezing rain at many locations away from the immediate coast.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked from the Gulf of Mexico to off the southeast coast, producing widespread precipitation across southeast Georgia. A wedge of high pressure provided shallow, cold air, supporting the development of freezing rain at many locations away from the immediate coast. Across many inland areas, a major ice storm occurred with one to three quarters of an inch of ice accumulation and even a few one inch accumulation amounts reported. Widespread trees, large tree limbs, and power lines were reported down due to ice. Many trees were down and blocking area roadways. Widespread, long duration power outages also occurred especially across inland areas of Jenkins, Bulloch, and Screven counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 12, 12:45 AM EST, 45 minutes earlier.
Area forecast discussion, Feb 12, 12:45 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1245 AM EST WED FEB 12 2014
...DANGEROUS ICE STORM EXPECTED TO DEVELOP ACROSS INLAND PORTIONS
OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH
THURSDAY...
.SYNOPSIS...
HIGH PRESSURE WILL PERSIST INLAND THROUGH TONIGHT. LOW PRESSURE
OVER THE NORTHERN GULF OF MEXICO WEDNESDAY WILL COMBINE WITH
ANOTHER DEVELOPING LOW PRESSURE OFF THE FLORIDA COAST WITH BOTH
SYSTEMS TRACKING NORTHEAST OFFSHORE INTO THURSDAY. A WEAK COLD
FRONT WILL THEN MOVE THROUGH THE AREA FRIDAY NIGHT...FOLLOWED BY
ANOTHER WEAK COLD FRONT SUNDAY NIGHT. HIGH PRESSURE WILL THEN
RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
NO CHANGES TO THE GOING FORECAST. 12/05Z TEMPERATURES SHOW THE
FREEZING LINE HAS PENETRATED INTO NORTHERN PORTIONS OF
COLLETON...DORCHESTER AND BERKELEY COUNTIES. THE FREEZING LINE
WILL CONTINUE TO DROP SLOWLY SOUTH AS PRECIPITATION EXPANDS. THERE
ARE NO CHANGES TO THE GOING ICE STORM WARNING AND FREEZING RAIN
ADVISORY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY...HIGH PRESSURE CENTERED OVER THE MID ATLANTIC WILL
CONTINUE TO WEDGE DOWN THE EASTERN SEABOARD AND INTO SOUTHEAST
SC/GA...ALTHOUGH WEAKENING SLIGHTLY DURING THE DAY. MEANWHILE...LOW
PRESSURE OVER THE NE GULF OF MEXICO WILL RIDE EAST INTO THE FLORIDA
PANHANDLE WITH A SECONDARY LOW DEVELOPING OFF THE NORTHEAST FL/GA
COAST NEAR THE BAROCLINIC ZONE. THESE LOWS SHOULD TRACK SOUTH AND
EAST OF OUR FORECAST AREA CLOSER TO THE FL PANHANDLE AND
OFFSHORE...HOWEVER COULD BE CLOSE ENOUGH TO PUT SOME OF OUR GEORGIA
COASTAL WATERS INTO THE WARM SECTOR WITH A FEW THUNDERSTORMS NOT OUT
OF THE QUESTION...ESPECIALLY BEYOND 20 NM. STRONG SYNOPTIC FORCING
FOR ASCENT AND DEEP MOISTURE WILL OVERSPREAD THE AREA AHEAD OF A
SHARP/DEEP UPPER TROUGH LEADING TO WIDESPREAD MODERATE TO
OCCASIONALLY HEAVY RAINFALL...ESPECIALLY ACROSS INLAND AREAS WHERE
1-2 INCHES OF QPF IS LIKELY. OF COURSE THE BIG CHALLENGE IS IN
REGARDS TO TEMPS AND THUS THE ULTIMATE AMOUNT OF FREEZING RAIN. OUR
LATEST THINKING IS MOST IN LINE WITH THE NAM WHICH KEEPS TEMPS AT OR
JUST BELOW FREEZING FOR ALL OR MOST OF THE DAY MAINLY ALONG AND WEST
OF A LINE FROM JAMESTOWN TO SAINT STEPHEN TO ALLENDALE TO MILLEN.
FARTHER EAST OF THIS LINE TOWARD CHARLESTON...GREYS AND CLAXTON
TEMPS SHOULD START OUT AROUND FREEZING IN THE MORNING...ESPECIALLY
ON ELEVATED ROADWAYS...BEFORE WARMING ABOVE FREEZING THROUGH THE
REST OF THE AFTERNOON. ELSEWHERE TOWARD THE COAST WE EXPECT JUST A
COLD RAIN. A QUARTER TO HALF INCH OF ICE COULD ACCUMULATE WELL
INLAND DURING THE DAY AND THIS IS WHERE THE ICE STORM WARNING WILL
REMAIN IN EFFECT. THE FREEZING RAIN ADVISORY WILL BE IN EFFECT JUST
SOUTH AND EAST OF THE WARNING AREA FOR ICE ACCUMULATIONS OF A TENTH
OF AN INCH OR LESS...GENERALLY FROM AROUND CHARLESTON TO TARBORO TO
CLAXTON AND REIDSVILLE.
WE EXPECT THE FREEZING LINE TO MIGRATE EAST TOWARD THE COAST
WEDNESDAY NIGHT AS LOW PRESSURE PULLS AWAY FROM THE AREA TO THE
NORTHEAST...ALTHOUGH TEMPS SHOULD REMAIN ABOVE FREEZING GENERALLY
EAST OF A LINE FROM CHARLESTON TO BEAUFORT TO SAVANNAH. THE
HEAVIER/STEADIER PRECIPITATION WILL BE ENDING FROM SOUTHWEST TO
NORTHEAST WITH ADDITIONAL ICE ACCUMULATIONS ABOUT A TENTH OF AN INCH
OR LESS...MOSTLY CONFINED TO AREAS WELL INLAND.
THURSDAY...THE DEEP UPPER TROUGH AXIS WILL SHIFT OFFSHORE TAKING ANY
LINGERING MOISTURE WITH IT AND THUS EXPECT A MOSTLY DRY AND CHILLY
DAY WITH HIGHS BELOW NORMAL IN THE MID TO UPPER 40S INLAND RANGING
TO THE LOWER TO MID 50S NEAR THE ALTAMAHA RIVER.
FRIDAY...HIGH PRESSURE WILL SLIDE SOUTH AND EAST OF THE AREA WITH A
COLD FRONT APPROACHING FROM THE WEST. A MILDER RETURN FLOW AHEAD OF
THE FRONT WILL ALLOW TEMPS TO GET BACK CLOSER TO NORMAL AROUND 60
DEGREES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL THEN EXTEND OVER THE SOUTHEASTERN UNITED STATES
INTO TO START OFF THE WEEKEND BEFORE A WEAK COLD FRONT SHIFTS OVER
THE AREA FRIDAY NIGHT. AT THIS TIME THE FRONT APPEARS TO REMAIN DRY
WHILE SHIFTING OFFSHORE BY DAYBREAK SATURDAY. HIGH PRESSURE WILL
THEN REMAIN OVER THE REGION SATURDAY INTO EARLY SUNDAY BEFORE
ANOTHER WEAK COLD FRONT POSSIBLY SHIFTS THROUGH THE AREA LATE
SUNDAY. WARMER WEATHER IS THEN ON THE HORIZON AS WE BEGIN TO SEE
RETURN FLOW FROM THE GULF OF MEXICO INTO EARLY NEXT WEEK.
OVERALL...HIGH TEMPS SHOULD RANGE IN THE UPPER 50S TO LOWER 60S ON
SATURDAY...BEFORE PEAKING IN THE LOW/MID 60S SUNDAY THROUGH TUESDAY.
OVERNIGHT LOWS SHOULD RANGE IN THE MID 30S TO LOW 40S ON
SATURDAY...BEFORE WARMING INTO THE MID/UPPER 40S AWAY FROM THE COAST
EARLY NEXT WEEK.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
IFR/LIFR CONDITIONS EXPECTED THROUGH THE 06Z TAF PERIOD.
MAINTAINED FREEZING RAIN AT KCHS DURING THE 11Z-15Z TIME FRAME...
ALTHOUGH TIMING REMAINS SOMEWHAT UNCERTAIN AND TIMING ADJUSTMENTS
COULD BE REQUIRED WITHIN SUBSEQUENT AMENDMENTS. WHILE BRIEF FREEZING
RAIN CANNOT BE RULED OUT AT KSAV DURING THE 12Z-15Z PERIOD...THE
PROBABILITY REMAINS TOO LOW TO JUSTIFY A MENTION WITHIN THE 06Z TAF.
MORE LIKELY...FREEZING RAIN WILL REMAIN N/W OF KSAV.
EXTENDED AVIATION OUTLOOK...PREVAILING IFR OR LOWER CIGS WITH MVFR
OR LOWER VSBYS ARE EXPECTED WEDNESDAY NIGHT AS WIDESPREAD RAIN
OCCURS OVER THE REGION. WE COULD EVEN SEE SOME FREEZING RAIN AT
THE CHS TERMINAL...MAINLY EARLY WEDNESDAY AND LATE WEDNESDAY
NIGHT. VFR SHOULD RETURN BY THURSDAY AFTERNOON AS DRIER AIR MOVES
IN FROM THE WEST. VFR CONDITIONS WILL THEN LIKELY PERSIST INTO
SATURDAY.
&&
.MARINE...
ONGOING HEADLINES REMAIN UNCHANGED. CONDITIONS WILL REMAIN
HAZARDOUS FOR SMALL CRAFT TONIGHT THROUGH THURSDAY.
TONIGHT...THE PINCHED NORTHEAST GRADIENT WILL BECOME FURTHER
ENHANCED BETWEEN HIGH PRESSURE INLAND AND A SHARPENING COASTAL
TROUGH AND SURFACE LOW DEVELOPMENT OFFSHORE AND OFF THE NORTHEAST
FLORIDA COAST. WINDS WILL INCREASE THROUGH THE NIGHT AND HIGHER END
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED. THE LOCAL PINCHING
WILL BE STRONGEST OVER THE CHARLESTON COUNTY WATERS WHERE THE GALE
WATCH WAS PREVIOUSLY PLACED. MODEL SOUNDINGS SHOW THAT WINDS ACROSS
THIS ZONE WILL GUST TO 35 KT STARTING LATE TONIGHT...AND THE WATCH
HAS BEEN UPGRADED TO A GALE WARNING. ELSEWHERE...CONDITIONS WILL BE
CLOSE WITH WINDS IN THE 25-30 KT RANGE. THERE IS STILL A LOW CHANCE
FOR NEEDING ADDITIONAL GALE WARNINGS...ESPECIALLY FOR THE SOUTHERN
SOUTH CAROLINA WATERS...BUT CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT
AN UPGRADE. THE HARBOR WILL ALSO SEE DETERIORATING CONDITIONS WITH
WINDS INCREASING TO 20-25 KT THERE. THANKS TO THE STRONG NORTHEAST
FLOW...SEAS HAVE REMAINED WELL ABOVE GUIDANCE TODAY AND WILL
CONTINUE THROUGH THE NIGHT. SEAS WILL GENERALLY BE 6-9 FT FOR THE
NEARSHORE WATERS...ESPECIALLY NEAR 20 NM...AND UP TO 10 FEET FOR THE
CHARLESTON COUNTY WATERS. THE OUTER GEORGIA WATERS WILL BE CLOSE
ENOUGH TO THE DEVELOPING LOW THAT THE GRADIENT WILL BE A BIT MORE
LAX AND CORRESPONDING WINDS A LITTLE BIT LESS.
WEDNESDAY THROUGH SUNDAY...VERY POOR MARINE CONDITIONS EXPECTED
WEDNESDAY INTO THURSDAY AS HIGH PRESSURE CONTINUES INLAND AND LOW
PRESSURE MOVES NORTHEAST MAINLY EAST OF THE NEAR SHORE WATERS.
ULTIMATELY THE WINDS AND SEAS WILL DEPEND ON THE STRENGTH AND TRACK
OF THE LOW AND/OR LOWS BUT FOR NOW WE THINK THE WORST CONDITIONS
WILL BE ACROSS THE CHARLESTON COUNTY WATERS WHERE GALE FORCE GUSTS
NEAR 35 KT ARE LIKELY ALONG WITH SEAS BUILDING TO 10 FEET. WINDS WILL
SLACKEN A BIT AS THE LOW MOVES BY TO THE NORTHEAST WEDNESDAY INTO
THURSDAY BRINGING AN END TO THE GALES BUT ADVISORIES STILL APPEAR
LIKELY GIVEN THE STRENGTH OF THE LOW-LEVEL JET AND COLD
ADVECTION...ESPECIALLY BEYOND 20 NM. WINDS/SEAS WILL THEN REMAIN
BELOW ADVISORY LEVELS THURSDAY NIGHT THROUGH SUNDAY...ALTHOUGH COULD
BRIEFLY REACH ADVISORY LEVELS FRIDAY NIGHT AS A COLD FRONT PUSHES
THROUGH.
HIGH SURF...SEAS ARE EXPECTED TO BUILD TO 8-10 FEET OVER THE SC NEAR
SHORE WATERS WEDNESDAY MORNING AS WINDS PEAK WITH GALE FORCE GUSTS
AHEAD OF LOW PRESSURE MOVING UP THE COAST. THIS COULD PRODUCE
BREAKING WAVES OF AT LEAST 5 FT AT THE COAST...ESPECIALLY ACROSS
CHARLESTON COUNTY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...ICE STORM WARNING UNTIL 10 AM EST THURSDAY FOR GAZ087-088-099-
100.
FREEZING RAIN ADVISORY UNTIL 10 AM EST THURSDAY FOR GAZ101-114-
115.
SC...ICE STORM WARNING UNTIL 10 AM EST THURSDAY FOR SCZ040-042>045.
FREEZING RAIN ADVISORY UNTIL 10 AM EST THURSDAY FOR SCZ047-050-
052.
FREEZING RAIN ADVISORY FROM 4 AM EARLY THIS MORNING TO 10 AM
EST THURSDAY FOR SCZ048-049-051.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ330.
&&
ST/SPRHazardous weather outlook, Feb 11, 11:13 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EST TUE FEB 11 2014
GAZ087-088-099-100-SCZ040-042>045-130415-
JENKINS-SCREVEN-CANDLER-BULLOCH-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-
1113 PM EST TUE FEB 11 2014
...ICE STORM WARNING IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
ICE STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
ICE STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ116>119-137>141-130415-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1113 PM EST TUE FEB 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WINTER WEATHER...AWAY FROM THE COAST...A BRIEF PERIOD OF FREEZING
RAIN IS POSSIBLE WEDNESDAY MORNING...AND FREEZING DRIZZLE OR LIGHT
FREEZING RAIN IS POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING. WINTER WEATHER ADVISORIES COULD EVENTUALLY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ101-114-115-SCZ047-052-130415-
EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-TIDAL BERKELEY-
1113 PM EST TUE FEB 11 2014
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-354-374-130415-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1113 PM EST TUE FEB 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ048-049-051-130415-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
1113 PM EST TUE FEB 11 2014
...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
COASTAL FLOODING...STRONG NORTH TO NORTHEAST WINDS COULD PUSH TIDE
LEVELS HIGH ENOUGH TO CREATE SHALLOW COASTAL FLOODING AROUND THE
TIME OF HIGH TIDE EARLY WEDNESDAY MORNING. THUS...A COASTAL FLOOD
ADVISORY MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
HIGH SURF...SEAS ARE EXPECTED TO PEAK WEDNESDAY AROUND 8 TO 10
FEET OVER THE SOUTH CAROLINA COASTAL WATERS...ESPECIALLY NORTH OF
EDISTO BEACH. BREAKERS COULD REACH 5 FEET AT THE COAST AND THUS A
HIGH SURF ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ050-130415-
CHARLESTON-
1113 PM EST TUE FEB 11 2014
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
HIGH SURF...SEAS ARE EXPECTED TO PEAK WEDNESDAY AROUND 8 TO 10
FEET OVER THE SOUTH CAROLINA COASTAL WATERS...ESPECIALLY NORTH OF
EDISTO BEACH. BREAKERS AT THE COAST COULD REACH 5 FEET AND THUS...A
HIGH SURF ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ352-130415-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1113 PM EST TUE FEB 11 2014
...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-130415-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1113 PM EST TUE FEB 11 2014
...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 12, 1:13 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EST WED FEB 12 2014
GAZ087-088-099>101-114-115-SCZ040-042>045-047>052-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
113 AM EST WED FEB 12 2014
...FREEZING RAIN EXPECTED TO DEVELOP OVERNIGHT...
OVERNIGHT...RAINFALL RATES WILL INCREASE AND TEMPERATURES WILL FALL
TO AROUND FREEZING. AS A RESULT...RAIN WILL BEGIN TO FREEZE ON
SURFACES INCLUDING BRIDGES...OVERPASSES...TREE BRANCHES...POWER
LINES AND PARKED AUTOMOBILES. ONCE RAIN BEGINS TO FREEZE...TRAVEL
CONDITIONS WILL DETERIORATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE STORM WARNINGS AND FREEZING RAIN ADVISORIES REMAIN IN EFFECT
FOR THE REGION. EXPECT TRAVEL CONDITIONS TO DETERIORATE OVERNIGHT
INTO EARLY WEDNESDAY.
&&
Local storm report, Feb 12, 1:21 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 AM EST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FREEZING RAIN MOUNT PLEASANT 32.79N 79.86W
02/11/2014 U0.00 INCH CHARLESTON SC SOCIAL MEDIA
ENGINEER WITH CLEAR CHANNEL RADIO REPORTS ICE FORMING
ON ANTENNA ON 500-1000 FOOT TOWERS IN MOUNT PLEASANT.
&&
EVENT NUMBER CHS1400322
TIMTEIce Storm, Jenkins
- When
- February 12, 1:30 AM EST to February 13, 3:00 AM EST
- Where
- Jenkins forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.793, -81.963 (the zone’s center; the record gives no point)
Storm total ice accumulations across Jenkins County ranged up to three quarters of an inch. Widespread trees and large tree limbs were reported down due to the ice.
Ice Storm, Candler
- When
- February 12, 1:30 AM EST to February 13, 3:00 AM EST
- Where
- Candler forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 32.403, -82.074 (the zone’s center; the record gives no point)
Several trees and large tree limbs reported down due to ice across Candler County.
Ice Storm, Bulloch
- When
- February 12, 2:30 AM EST to February 13, 3:15 AM EST
- Where
- Bulloch forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
Storm total ice accumulations across Bulloch County ranged from one quarter of an inch up to one half of an inch. Numerous trees, large tree limbs, and power lines were down due to ice. Power outages were common around all areas in Bulloch County.
Ice Storm, Screven
- When
- February 12, 2:30 AM EST to February 13, 3:30 AM EST
- Where
- Screven forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 32.751, -81.612 (the zone’s center; the record gives no point)
Storm total ice accumulations across Screven County ranged from one quarter to three quarters of an inch. Numerous trees, large tree limbs, and power lines were reported down around Sylvania and surrounding areas. Power outages were also common in this area.
Ice Storm, Effingham
- When
- February 12, 3:30 AM EST to February 13, 3:45 AM EST
- Where
- Effingham forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 32.367, -81.341 (the zone’s center; the record gives no point)
A few trees reported down due to ice around Effingham County.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 14, 201442 injured · $625,000 · 13 events
- Ice Storm in South Carolina, February 12 to 13, 20142 deaths · 3 injured · 10 events
- Winter Storm and Heavy Snow in Virginia, February 12 to 13, 20141 death · 1 injured · $1.4 million · 27 events
- Flooding in Washington, February 12 to 14, 2014$3.2 million · 5 events
- Heavy Snow in Tennessee, February 12 to 13, 201492 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 14, 2014$100,000 · 21 events
- Flooding in Idaho, February 12 to 14, 2014$170,000 · 3 events
- Winter Storm and Winter Weather in Delaware, February 12 to 14, 20146 injured · 4 events
- High Wind in Wyoming, February 12 to 15, 201460 kt wind · 41 events
- Winter Storm in North Carolina, February 12 to 13, 201431 events
- Winter Storm in Virginia, February 12 to 13, 201431 events
- Damaging Winds and Lightning Strike in Florida, February 12, 2014$31,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503738, 503745, 503740, 503747, 503742.